# SDR 2002UALA00849

- Difficulty date: May 9, 2002
- Submitted: August 13, 2002
- Operation: Air carrier
- Aircraft: N504UA
- Make and model: Boeing 757222
- Aircraft serial: 24625
- Aircraft time: 41,762 hours, 16,053 cycles
- Engine: Pwa PW2037
- Engine time: 38,037 hours, 14,167 cycles
- System (JASC): 7250 · Turbine Section
- Part: Vane
- Part number: A8A2162
- Condition: Corroded
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE EXPERIENCED EXCESSIVE VIBRATIONS.  SUBJECT ENGINE EXPERIENCED HIGH VIBRATION.  PIECES OF METAL WERE FOUND IN TAILPIPE AND ENGINE WAS REPLACED.  THE ENGINE WAS FOUND TO HAVE EXPERENCED AN LPT FAILURE.  THE ROOT CAUSE TO BE SULFIDATION OF THE 5TH STG VANES WITHIN THE LPT MODULE.
